Thunderstorm Wind, Decatur
- When
- June 3, 7:20 PM EST
- Where
- Decatur County, 1.5 mi NNE of Attapulgus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.760, -84.470
A tree was blown down onto Watauga Road.
A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 3, 6:55 PM EST, 25 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
755 PM EDT Fri Jun 3 2022
.AVIATION...
[Through 00Z Sunday]
Isolated to scattered showers/storms are ongoing across the Tri-
state area this evening. This activity looks to continue for the
next 3 or so hrs, but should be on diminishing trend. Kept a
mention of thunder at all terminals thru mostly 4Z to account for
these trends. Otherwise, VFR conds prevail, with NE winds AOB 10
kts tmrw. Added a PROB30 group for TSRA from 18-24Z Sat at
VLD/ABY/TLH where the best chances reside.
&&
.PREV DISCUSSION [336 PM EDT]...
.NEAR TERM [Through Saturday]...
Shower and thunderstorm activity this afternoon will persist into
tonight as a weak front pushes across the region. A strong storm
cannot be ruled out but the chances for this have lessened some from
earlier in the day and the CWA is no longer in the marginal risk.
The tropical system across the southern Gulf will move northeast
across the Florida Peninsula tomorrow and as this occurs, our low
level winds will become more easterly. In this pattern, isolated to
scattered showers and thunderstorms are expected tomorrow with the
better chances across the Big Bend and southwest/central Georgia,
closer to the better moisture. In addition to shifting the pattern
in place across the region, the tropical system will also continue
to bring a high risk of rip currents through the weekend. Expect
lows tonight around 70 with highs tomorrow in the lower 90s.
.SHORT TERM [Saturday Night Through Sunday Night]...
Shower activity will stick around through the rest of the weekend
as northeast flow keeps the seabreeze pinned to the coastline.
However, with drier air aloft, activity will mostly be isolated
and the better prospects will likely be on the seabreeze where
there will be increased low level convergence. Slightly breezy
conditions are possible across inland areas as an elevated
pressure gradient from the leftovers of Potential Tropical
Cyclone remains in place.
.LONG TERM [Monday Through Friday]...
Weak upper level trough remains in place Monday and Tuesday across
the area with lighter winds expected at the surface. Shower and
storm coverage will remain isolated to scattered each afternoon in
the absence of any significant moisture across the area. Towards
the middle of the week, temperatures will warm as upper level
ridging begins to move in. High temperatures by Wednesday and
Thursday could approach the mid to upper 90s. With the upper level
ridge in place and drier air aloft, little to no rain is
anticipated.
.MARINE...
Elevated seas are expected through the weekend as swells from
Potential Tropical Cyclone One move north into our marine waters.
Northeast winds around 10 to 15 knots are expected as well through
the weekend. Conditions improve at the beginning of next week with
lower seas and lighter winds expected across the area.
.FIRE WEATHER...
The tropical system across the southern Gulf will remain well south
of the area as it tracks across the FL Peninsula tomorrow. No
significant impacts are expected to the region from this. RH values
will remain in the 40-50% range the next few days with 20 foot winds
generally on the lighter side. Isolated to scattered showers and
thunderstorms are possible each day with the chances for wetting
rain trending drier Sunday into early next week. Patchy fog will be
possible tonight.
.HYDROLOGY...
Less than an inch of rainfall is expected through the upcoming
week. Therefore there are no hydrology concerns at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 92 69 91 70 / 30 40 10 20 10
Panama City 71 89 71 89 72 / 10 20 10 20 10
Dothan 68 89 68 89 68 / 30 20 0 10 10
Albany 70 90 69 90 69 / 40 30 10 10 0
Valdosta 69 91 68 90 68 / 40 40 10 20 10
Cross City 69 90 69 91 69 / 40 40 20 20 10
Apalachicola 71 88 72 87 73 / 20 40 10 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Sunday night for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...IG3
MARINE...Dobbs
FIRE WEATHER...Fieux
HYDROLOGY...MerrifieldSpecial Weather Statement
National Weather Service Tallahassee FL
643 PM CDT Fri Jun 3 2022
ALZ068-FLZ007-040015-
Geneva AL-North Walton FL-
643 PM CDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of southwestern Geneva
and northwestern Walton Counties through 715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 12 miles west of Geneva, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Paxton, Gordon, Earlytown, Hacoda, Gaskin, Ganer, Flowersville,
Darlington, Piney Grove, Glendale, Caney Creek and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8619 3110 8619 3114 8612 3102 8596
3099 8598 3099 8604 3091 8603 3080 8611
3094 8639 3099 8639
TIME...MOT...LOC 2343Z 040DEG 10KT 3103 8610
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerSpecial Weather Statement
National Weather Service Tallahassee FL
743 PM EDT Fri Jun 3 2022
GAZ157-040015-
Grady GA-
743 PM EDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of southwestern Grady
County through 815 PM EDT...
At 742 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whigham, or 9 miles southwest of Cairo. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cairo, Whigham, Reno, Nickleville and Princes Still.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3087 8422 3071 8427 3075 8438 3088 8438
TIME...MOT...LOC 2342Z 293DEG 4KT 3082 8435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial Weather Statement
National Weather Service Tallahassee FL
755 PM EDT Fri Jun 3 2022
FLZ016-GAZ156-157-040030-
Gadsden FL-Decatur GA-Grady GA-
755 PM EDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of north central
Gadsden, southeastern Decatur and southwestern Grady Counties through
830 PM EDT...
At 754 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Havana, moving southwest at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Attapulgus, Laingkat, Calvary, Fowlstown, Amsterdam, Nickleville,
Recovery, Dogtown, Faceville, Reno and Branchville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3082 8451 3085 8430 3073 8429 3060 8462
3075 8475 3082 8464
TIME...MOT...LOC 2354Z 055DEG 5KT 3073 8453
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerSpecial Weather Statement
National Weather Service Tallahassee FL
759 PM EDT Fri Jun 3 2022
FLZ015-026-040030-
Inland Franklin FL-Liberty FL-
759 PM EDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of southwestern Liberty
County through 830 PM EDT...
At 759 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Stonemill Creek, or 18 miles south of Blountstown,
moving southwest at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orange, Kern, Wilma, Lewis, Sumatra, Central City and Red Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3007 8514 3008 8514 3009 8515 3010 8514
3011 8515 3012 8513 3013 8514 3014 8513
3018 8514 3019 8512 3022 8511 3021 8510
3023 8508 3025 8508 3028 8505 3018 8488
2998 8498
TIME...MOT...LOC 2359Z 035DEG 5KT 3017 8502
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 SSE BLOUNTSTOWN 30.43N 85.04W
06/03/2022 CALHOUN FL 911 CALL CENTER
911 CALL CENTER REPORTED A TREE DOWN ON
RIVER STREET.
&&
KOSpecial Weather Statement
National Weather Service Tallahassee FL
720 PM CDT Fri Jun 3 2022
ALZ065-068-040045-
Coffee AL-Geneva AL-
720 PM CDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of southwestern Coffee
and western Geneva Counties through 745 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm near
Opp, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elba, Samson, Kinston, Earlytown, Hacoda, Pera, Alberton, Perry
Store, Curtis, Weeks, Rhoades, Ino, Turner Crossroads, Logan Field
Municipal A/P, Goodman, New Haven, Basin, Ganer, Holley Store and
Lowery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3136 8595 3099 8604 3099 8619 3141 8620
TIME...MOT...LOC 0020Z 206DEG 17KT 3121 8622
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
01-GONZALEZThe Tallahassee radar (KTLH), 43 km away, was scanning. The volume nearest the first event began at 00:18 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A tree was blown down onto Watauga Road.
Water was flowing over a low spot on Faceville Attapulgus Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2022Every state in 2022This day in weather historyWarnings in Georgia, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040278, 1040279.